Hail, Ward
- When
- July 2, 8:03 AM CST
- Where
- Ward County, Surrey
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.233, -101.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 1:45 AM CST, 6 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 AM CDT WED JUL 02 2003 MAIN CONCERNS WILL BE THUNDERSTORM ACTIVITY TODAY AND THIS EVENING. SHORT WAVE ENERGY FORECAST TO REACH THE FAR WESTERN AREAS THIS MORNING. SURFACE BOUNDARY ALONG THE MT/ND BORDER WILL DRIFT EAST REACHING CENTRAL CWA AROUND 18Z TODAY. VERY UNSTABLE AIR OVER THE REGION WITH DEWPOINTS AROUND 60 WEST AND IN THE UPPER 60S CENTRAL. LIFTED INDICES TO -8 AND MLCAPES TO 3000 J/KG PROGGED OVER THE REGION EARLY THIS AFTERNOON. ALTHOUGH FAIRLY STRONG CAP IN PLACE AT THIS TIME EXPECT THE SHORT WAVE ENERGY...UPPER LEVEL FORCING AND SURFACE COLD FRONT WILL WEAKEN THE CAP THIS AFTERNOON. WITH STRONG SURFACE HEATING AND INSTABILITY WILL SEE AN INCREASE OF CONVECTION CENTRAL THIS AFTERNOON. CURRENTLY...CONVECTION OVER EASTERN MT MAKING ITS WAY TO FAR WESTERN ND AT THIS TIME. THE BAMEX FORECAST SHOWING THE MT CONVECTION HOLDING TOGETHER REACHING FAR NORTHWESTERN CWA AROUND 12Z THEN WEAKEN SOME BY 18Z AS IT APPROACHES CENTRAL CWA BUT BY 21Z CONVECTION BECOMES MORE NUMEROUS CENTRAL AND EAST CENTRAL. SPC PLACES ALL CWA IN SLIGHT RISK OF SEVERE. ZONAL FLOW PATTERN DEVELOPS THURSDAY LASTING THRU THE REST OF THE FORECAST PERIOD. DRY WEATHER AND COOLER TEMPERATURES CAN BE EXPECTED AFTER TODAYS EVENT. .BIS...NONE RGT
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED JUL 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... ESPECIALLY CENTRAL. MAIN THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TURNER
NDZ001-009-017-021020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 327 AM CDT (227 AM MDT) WED JUL 2 2003 AT 325 AM CDT (225 AM MDT) LOCAL RADAR INDICATED TWO BANDS OF THUNDERSTORMS IN EASTERN MONTANA MOVING NORTHEAST AT 30 MPH. THE NORTHERN BAND WILL MOVE ACROSS DIVIDE AND MUCH OF WILLIAMS COUNTY WHILE THE SOUTHERN BAND WILL MOVE OVER SOUTHERN MCKENZIE COUNTY. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...SMALL HAIL AND PERIODS OF HEAVY RAIN ARE POSSIBLE WITH THESE STORMS THROUGH SUNRISE. THOMSON
ZCZC BISLSRISN ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
730 PM CDT WED JUL 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 AM 26 N WILLISTON ND 0.75 INCH HAIL
07/02/03 WILLIAMS REPORTED BY SPOTTER.
THOMSONZCZC BISLSRISN ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
820 AM CDT WED JUL 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM BLACKTAIL DAM ND TWO TRAILERS OVERTURNED/
WILLIAMS REPORTED BY PARK MANAGER
KROLAKZCZC BISLSRISN ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
830 AM CDT WED JUL 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 AM WILLISTON ND ONE TRAILER OVERTURNED
WILLIAMS AND RESTING ON THE HOOD
OF A TRUCK/REPORTED BY NWS
KROLAKZCZC BISLSRISN ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
835 AM CDT WED JUL 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 AM BLACKTAIL DAM ND TWO TRAILERS OVERTURNED/
WILLIAMS REPORTED BY PARK MANAGER
KROLAKZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
849 AM CDT WED JUL 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM LANSFORD ND .75 INCH HAIL
07/02/03 BOTTINEAU REPORTED BY PUBLIC.
0845 AM 3 W MOHALL ND 70 MPH TSTM GUST
07/02/03 RENVILLE ESTIMATED WIND REPORT
BY PUBLIC.
NNNNThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379521.